Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 26, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 24, 2015, 2:43 AM CDT for Montgomery County, Kansas. It took effect at May 25, 2015, 12:49 AM CDT. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2015, 2:43 AM CDT (07:43 UTC)
- In effect from
- May 25, 2015, 12:49 AM CDT
- Expired
- May 27, 2015, 7:45 AM CDT
- In force
- 55 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Montgomery County, KS
The radar
The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Verdigris River at Coffeyville (CFVK1).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 23 ft
- Major stage
- 26.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 23, 11:44 PM CDT, 2 hours 59 minutes earlier.
Area forecast discussion, May 23, 11:44 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1144 PM CDT SAT MAY 23 2015 ...UPDATED FOR 06Z AVIATION DISCUSSION... .SYNOPSIS... ISSUED AT 246 PM CDT SAT MAY 23 2015 UPPER LOW IS SITUATED OVER THE FOUR CORNERS REGION WITH MULTIPLE PIECES OF SHORTWAVE ENERGY ROTATING AROUND THIS FEATURE. ONE EXTENDS FROM NM DOWN TO BAJA WITH ANOTHER IMPULSE DIVING SOUTH ACROSS NORTHERN CA. WATER VAPOR IMAGERY SHOWS A PLUME OF SUBTROPICAL PACIFIC MOISTURE STREAMING INTO THE SOUTHERN AND CENTRAL PLAINS. AT THE SURFACE...LEE TROUGHING CONTINUES TO STRENGTHEN FROM EASTERN CO INTO EASTERN NM WITH THE OPEN GULF ALLOWING RICH MOISTURE TO CONTINUE STREAMING INTO THE PLAINS. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 246 PM CDT SAT MAY 23 2015 THE LARGE AREA OF SHOWERS AND STORMS THAT IS AFFECTING THE AREA DEVELOPED DOWN IN EASTERN NM LAST EVENING. SHORT RANGE MODELS HAVE HAD ISSUES HANDLING THE EASTERN EXTENT OF THIS AREA OF RAINFALL. AT SOME POINT LATE THIS AFTERNOON/EARLY EVENING THE MID AND UPPER FLOW WILL BECOME MORE SOUTHERLY WHICH WILL LIMIT THE EASTWARD MOVEMENT. SHOULD ALSO SEE AN OVERALL INCREASE IN AREAL COVERAGE AS THE STRONGER PIECE OF UPPER ENERGY LIFTS OUT OF NM ALONG WITH THE RIGHT ENTRANCE REGION OF THE UPPER JET IMPACTING THE SOUTHERN PLAINS. JUST LIKE HAS HAPPENED SO FAR TODAY...FEEL THE MAIN GENERATION AREA FOR THE STRONGER SHOWERS AND STORMS WILL BE OVER OK WITH THIS ACTIVITY STREAMING NORTH AND NORTHEAST THROUGH THE OVERNIGHT HOURS. THEREFORE...STILL FEEL CONFIDENT THAT THE HEAVIER RAINFALL AMOUNTS WILL BE SOUTHEAST OF THE KS TURNPIKE. AREAS ALONG I-135...INCLUDING WICHITA...SHOULD GET THE BULK OF THEIR RAINFALL THIS AFTERNOON INTO THE EARLY EVENING. MEANWHILE...SE OF THE KS TURNPIKE WILL SEE MODERATE TO HEAVY RAIN THROUGH THE DAY SUN...ESPECIALLY AS THE MAIN UPPER VORT MAX LIFTS NORTHEAST. ONE OF THE CHANGES FROM YESTERDAY'S MODELS RUNS IS TO MOVE THINGS EAST QUICKER SO THE MAJORITY OF THE RAINFALL WILL BE ENDING BY AROUND 00Z MON. STILL LOOKING AT EXTREMELY HIGH PWS FOR EASTERN KS ALONG WITH THE SUBTROPICAL MOISTURE PLUME REMAINING IN PLACE WHICH WILL RESULT IN RAINFALL RATES ABOVE 1 IN/HR AND LIKELY CLOSER TO 2 IN/HOUR. FOR MONDAY...MUCH WILL DEPEND ON HOW THINGS PLAY OUT TONIGHT THROUGH SUN AND IF THE ATMOSPHERE CAN RECOVER. WHILE THERE IS GOOD MODEL AGREEMENT FOR EXTREME INSTABILITY EAST OF I-135...THE MAIN QUESTION WILL BE IF THERE IS ENOUGH CONVERGENCE TO FORCE CONVECTION. THE HIGHER CONFIDENCE FOR STORMS IS OVER EASTERN OK WHERE THE VORT MAX WILL SLIDE OVER. FAIRLY CONFIDENT THAT IF STORMS DO DEVELOP MON AFTERNOON/EVENING THEY WILL BE FAIRLY ISO/SCT AND VERY SLOW MOVING. THERE IS ALSO GOOD MODEL AGREEMENT IN LACK OF DEEP LAYER SHEAR SO WOULD EXPECT SLOW MOVING HP TYPE STORMS. IT'S NOT OUT OF THE QUESTION THAT IF CONFIDENCE IN STORMS INCREASES FOR SE KS...WE MAY NEED TO EXTEND THE FLOOD WATCH THROUGH MON. .LONG TERM...(TUESDAY THROUGH SATURDAY) ISSUED AT 246 PM CDT SAT MAY 23 2015 BY TUE THE LAST PIECE OF UPPER ENERGY WILL BE TRACKING ACROSS FAR EASTERN KS/MO AND WILL EVENTUALLY LIFT INTO THE MID MISS VALLEY. THIS SHOULD ALLOW THE BETTER RAIN CHANCES TO ALSO SHIFT EAST. THERE SEEMS TO BE SOME MODEL AGREEMENT THAT ANOTHER TROUGH WILL DIG OVER THE WESTERN CONUS WED NIGHT INTO THU AND GRADUALLY SHIFT EAST FOR THE END OF THE WEEK. WHILE WE WILL MAINTAIN SOME SMALL RAIN CHANCES FOR THU...BETTER CHANCES SHOULD ARRIVE FOR THE END OF THE WEEK INTO THE WEEKEND AS THE UPPER ENERGY MOVES OUT INTO THE PLAINS. LAWSON && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1140 PM CDT SAT MAY 23 2015 ONGOING MODERATE TO HEAVY SHOWERS WILL CONTINUE OVERNIGHT GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE WHERE STRONGEST MOISTURE TRANSPORT IS TARGETED. MVFR/IFR CEILINGS/VSBYS ARE LIKELY OVERNIGHT INTO SUNDAY MORNING WITH A VERY MOIST BOUNDARY LAYER AND WEAK/VARIABLE FLOW ACROSS MUCH OF THE REGION. IT IS UNCLEAR IF THERE WILL BE MUCH IF ANY BREAK IN THE CONVECTION IN SOUTHEAST KS BEFORE ANOTHER UPPER LEVEL DISTURBANCE APPROACHES FROM THE SOUTHWEST DURING THE DAY SUNDAY. THIS FEATURE WILL LIKELY INDUCE ANOTHER ROUND OF HEAVY CONVECTION WITH THE HIGHER PROBABILITIES EAST OF I-135. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 72 61 80 / 100 50 30 20 HUTCHINSON 57 73 61 80 / 80 30 30 20 NEWTON 57 72 61 79 / 100 50 30 30 ELDORADO 59 72 61 79 / 100 80 30 30 WINFIELD-KWLD 59 72 62 79 / 100 70 30 20 RUSSELL 58 73 59 79 / 20 20 30 20 GREAT BEND 58 73 59 80 / 20 20 30 20 SALINA 59 73 60 80 / 60 40 30 30 MCPHERSON 58 73 60 81 / 70 40 30 30 COFFEYVILLE 63 71 64 79 / 100 100 50 40 CHANUTE 60 71 62 79 / 100 100 50 30 IOLA 60 72 62 79 / 100 100 50 30 PARSONS-KPPF 61 71 63 79 / 100 100 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR KSZ052-053-068- 069-083-092-093. FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR KSZ070>072-094>096- 098>100. &&
Hazardous weather outlook, May 23, 7:15 PM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 715 PM CDT SAT MAY 23 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 715 PM CDT SAT MAY 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE TONIGHT...ESPECIALLY FOR LOCATIONS EAST OF INTERSTATE 135 WHERE FLOODING CAN BE EXPECTED. SEE THE LATEST FLASH FLOOD WATCH FOR DETAILS. STRONG OR SEVERE STORMS ARE NOT EXPECTED. AREAS OF FOG ARE POSSIBLE LATE TONIGHT TO THE WEST OF INTERSTATE 135. VISIBILITIES MAY BE REDUCED TO 1/2 MILE AT TIMES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND STORMS PRODUCING HEAVY RAIN WILL LIKELY BE ONGOING SUNDAY PRIMARILY EAST OF THE KANSAS TURNPIKE. THE HEAVY RAIN WILL PERSIST INTO SUNDAY NIGHT ACROSS SOUTHEAST KANSAS. THE HEAVY RAIN WILL LIKELY LEAD TO FLOODING. CHECK THE LATEST FLOOD WATCH FOR ADDITIONAL DETAILS. STRONG OR SEVERE STORMS ARE NOT LIKELY. SCATTERED STORMS ARE EXPECTED MONDAY AFTERNOON AND EVENING. SOME COULD BE SEVERE...MAINLY ALONG AND EAST OF INTERSTATE 135. THE MAIN THREATS WILL BE QUARTER SIZED HAIL...ISOLATED DAMAGING WINDS AND LOCALIZED FLOODING. FOR MONDAY AND TUESDAY...RIVER FLOODING MAY BE ONGOING...ESPECIALLY ACROSS SOUTHEAST KANSAS. THUNDERSTORMS ARE ALSO IN THE FORECAST FOR MOST LOCATIONS FOR THE REMAINDER OF THE PERIOD. AT LEAST STRONG STORMS WILL REMAIN POSSIBLE...ALONG WITH LOCALIZED FLOODING THREAT. THOSE WITH OUTDOOR PLANS...ESPECIALLY ALONG CREEKS AND RIVERS NEED TO BE SURE TO MONITOR THE WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT... HOWEVER REPORTS OF FLOODING OR RAINFALL IN EXCESS OF 2 INCHES WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Local storm report, May 23, 11:50 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1150 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLOOD PERU 37.08N 96.10W
05/23/2015 CHAUTAUQUA KS LAW ENFORCEMENT
PONDING ALONG US166 NEAR PERU
&&
MWMLocal storm report, May 23, 11:51 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1151 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLOOD CLIMAX 37.72N 96.22W
05/23/2015 GREENWOOD KS OFFICIAL NWS OBS
FLOODING ALONG OTTER CREEK NEAR CLIMAX
&&
MWMLocal storm report, May 23, 11:52 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1152 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLOOD WELLINGTON 37.27N 97.40W
05/23/2015 SUMNER KS OFFICIAL NWS OBS
FLOODING ALONG SLATE CREEK IN WELLINGTON
&&
MWMLocal storm report, May 23, 11:53 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1153 PM CDT SAT MAY 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM FLOOD 7 S MAYFIELD 37.16N 97.55W
05/23/2015 SUMNER KS OFFICIAL NWS OBS
FLOODING ALONG THE CHIKASKIA RIVER NEAR CORBIN
&&
MWMLocal storm report, May 24, 1:02 AM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
102 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1241 AM FLOOD CHETOPA 37.04N 95.09W
05/24/2015 LABETTE KS PUBLIC
SEVERAL ROADS IN TOWN ARE FLOODED. HARD TO JUDGE THE
WATER DEPTH.
&&
JMCLocal storm report, May 24, 1:53 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
153 AM CDT SUN MAY 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLOOD MADISON 38.13N 96.14W
05/24/2015 GREENWOOD KS BROADCAST MEDIA
K-99 UNDERWATER AT ADMIRE RAILROAD UNDERPASS...AND K-58
IS CLOSED EAST OF MADISON DUE TO FLOODING. COURTESY OF
KVOE RADIO.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:41 PM CDT | Areal Flood Warning | ICT | Cowley, Sumner | 42 hr |
| May 23, 8:34 PM CDT | River Flood Warning | ICT | Marion | 59 hr |
| May 23, 8:34 PM CDT | River Flood Warning | ICT | Chase | 4 days |
| May 23, 8:34 PM CDT | River Flood Warning | ICT | Chase, Lyon | 4 days |
| May 23, 8:36 PM CDT | Areal Flood Warning | ICT | Chase, Chautauqua, Elk, Greenwood | 6 hr |
| May 23, 9:17 PM CDT | River Flood Warning | ICT | Allen, Neosho | 3 days |
| May 23, 9:17 PM CDT | River Flood Warning | ICT | Neosho | 3 days |
| May 23, 9:17 PM CDT | River Flood Warning | ICT | Labette, Neosho | 5 days |
| May 23, 9:17 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 6 days |
| May 23, 9:40 PM CDT | Areal Flood Warning | ICT | Montgomery, Wilson, Woodson | 7 hr |
| May 23, 10:12 PM CDT | River Flood Warning | ICT | Cowley | 4 days |
| May 23, 10:17 PM CDT | River Flood Warning | ICT | Butler, Cowley | 4 days |
| May 23, 10:20 PM CDT | River Flood Warning | ICT | Butler | 42 hr |
| May 23, 10:23 PM CDT | River Flood Warning | ICT | Wilson | 36 hr |
| May 23, 10:24 PM CDT | River Flood Warning | ICT | Montgomery, Wilson | 58 hr |
| May 23, 10:36 PM CDT | Areal Flood Warning | ICT | Allen, Labette, Neosho | 18 hr |
| May 24, 1:23 AM CDT | Areal Flood Warning | ICT | Chase, Chautauqua, Elk, Greenwood | 12 hr |
| May 24, 2:43 AM CDT | River Flood Warning | ICT | Wilson | 39 hr |
| May 24, 3:13 AM CDT | River Flood Warning | ICT | Sumner | 28 hr |
| May 24, 4:24 AM CDT | River Flood Warning | ICT | Allen | 42 hr |
| May 24, 5:41 AM CDT | Areal Flood Warning | ICT | Montgomery, Wilson, Woodson | 12 hr |
| May 24, 11:02 AM CDT | River Flood Warning | ICT | Chase | 60 hr |
| May 24, 1:14 PM CDT | Areal Flood Warning | ICT | Chautauqua, Elk | 24 hr |
| May 24, 2:28 PM CDT | River Flood Warning | ICT | Sedgwick | 23 hr |
| May 24, 4:27 PM CDT | Areal Flood Warning | ICT | Allen, Labette, Neosho | 24 hr |
| May 24, 5:02 PM CDT | Areal Flood Warning | ICT | Montgomery, Wilson, Woodson | 24 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.